MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the catheter shaft was noted to be stretched and separated just distal to the hub under the strain relief.The inner coil was noted to be stretched.The strain relief was removed, and it appeared to be separated due to excessive manipulation.Blood was noted in the catheter up to its proximal hub.Functional testing could not be performed due to the anomalies noted to the device.In case of this complaint, the additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the direction for use (dfu), continuous flush was maintained, and resistance was encountered during the procedure around the arch.Based on analysis and the information provided, it is possible that excessive force was used to overcome resistance encountered in the patient¿s anatomy during the procedure causing the inner coil of the catheter to stretch and the shaft to separate.As a result, a probable cause of handling damage has been assigned to the as analyzed event guide catheter shaft broken/fractured inside patient since the defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the direction for use (dfu), but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description
Analysis of the retuned device found that the guide catheter shat broken.There were no clinical consequences to the patient as a result of this event.

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8553249
Report Number3008853977-2019-00036
Device Sequence Number2358514
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Catalogue NumberINC-11196-90
Device Lot Number13271-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1